Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 124, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 18, 2013, 5:09 PM MDT for Pueblo County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2013, 5:09 PM MDT (23:09 UTC)
- Expired
- Aug 18, 2013, 6:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 30 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.2 hours before the alert went out and 381 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
615
WUUS55 KPUB 182309
SVRPUB
COC101-190000-
/O.NEW.KPUB.SV.W.0124.130818T2309Z-130819T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT SUN AUG 18 2013
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 600 PM MDT
* AT 505 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR AVONDALE...
AND MOVING EAST AT 5 MPH.
HAZARD...QUARTER SIZE HAIL...60 MPH WIND GUSTS AND HEAVY RAIN.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AVONDALE AND BOONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3827 10406 3798 10425 3816 10453 3830 10449
TIME...MOT...LOC 2309Z 283DEG 5KT 3818 10438
HAIL...1.00IN
WIND...60MPH
$$
LW2 follow-up statements
949
WWUS55 KPUB 182331
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
531 PM MDT SUN AUG 18 2013
COC101-190000-
/O.CON.KPUB.SV.W.0124.000000T0000Z-130819T0000Z/
PUEBLO CO-
531 PM MDT SUN AUG 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PUEBLO COUNTY UNTIL 600 PM MDT...
AT 528 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOONE...AND
MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL...60 MPH WIND GUSTS AND HEAVY RAIN.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN PUEBLO COUNTY ALONG AND SOUTH OF
HIGHWAY 50 FROM THE BOONE AREA EASTWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3821 10439 3823 10433 3825 10427 3827 10406
3798 10425 3812 10447
TIME...MOT...LOC 2330Z 269DEG 11KT 3818 10424
HAIL...1.00IN
WIND...60MPH
$$
LW825
WWUS55 KPUB 182352
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
552 PM MDT SUN AUG 18 2013
COC101-190001-
/O.EXP.KPUB.SV.W.0124.000000T0000Z-130819T0000Z/
PUEBLO CO-
552 PM MDT SUN AUG 18 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PUEBLO COUNTY
WILL EXPIRE AT 600 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3821 10439 3823 10433 3825 10427 3827 10406
3798 10425 3812 10447
TIME...MOT...LOC 2351Z 269DEG 11KT 3818 10416
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:58 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 18, 3:58 PM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 358 PM MDT SUN AUG 18 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 330 PM MDT SUN AUG 18 2013 WILL KEEP DISCUSSION RELATIVELY BRIEF DUE TO ONGOING ACTIVITY. MAIN METEOROLOGICAL ISSUES CONTINUE TO BE POPS AND TEMPERATURES. CWFA CURRENTLY NOTING MOSTLY CLOUDY CONDITIONS WESTERN 2/3RDS WITH MOSTLY SUNNY CONDITIONS EASTERN 1/3 OF THE FORECAST DISTRICT. IN ADDITION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS...SOME QUITE INTENSE ALSO HAVE BEEN EXPERIENCED OVER THE WESTERN 2/3RDS. FOR EXAMPLE...1 INCH DIAMETER HAIL WAS NOTED 7 MILES TO THE SOUTH OF CALHAN IN EL PASO COUNTY AT 230 PM MDT AND A FLASH FLOOD WARNING IS IN EFFECT FOR PORTIONS OF THE WEST FORK BURN COMPLEX IN MINERAL COUNTY UNTIL 7 PM MDT...ESPECIALLY SOUTHERN SECTIONS OF THE WEST FORK BURN SCAR. OUTSIDE OF THE SHOWER AND THUNDERSTORM ACTIVITY...GENERALLY LIGHT WINDS IN COMBINATION WITH NEAR TO SLIGHTLY ABOVE SEASONAL MID-AUGUST TEMPERATURES ARE BEING REPORTED. LATEST COMPUTER SIMULATIONS...REAL-TIME DATA AND FORECAST MODEL SOUNDINGS SUGGEST THAT SOMEWHAT ELEVATED ATMOSPHERIC MOISTURE VALUES CONTINUE OCCUR OVER THE CWFA INTO MONDAY AFTERNOON...WITH PRECIPITABLE WATER VALUES OVER THE INTERSTATE 25 CORRIDOR AROUND 0.85 INCHES AT TIMES OVER THE INTERSTATE 25 CORRIDOR. ALSO...CENTER OF UPPER RIDGE REMAINS CENTERED OVER THE 4-CORNERS REGION INTO MONDAY AFTERNOON. FOR SENSIBLE WEATHER TONIGHT...WILL CONTINUE WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS INTO THIS EVENING(A FEW QUITE STRONG TO POSSIBLY SEVERE AT TIMES). PRECIPITATION CHANCES THEN DECREASE AROUND MIDNIGHT. THEN FOR MONDAY...EXPECT ANOTHER ROUND OF PRIMARILY ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...SOME POTENTIALLY STRONG AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. AS ALWAYS...AREA BURN SCARS WILL CONTINUE TO BE MONITORED IN CASE A STRONGER STORM DEVELOPS IN A BURN SCARS VICINITY. FINALLY...AS HAS BEEN THE CASE THE PREVIOUS FEW DAYS...ABOVE SEASONAL TEMPERATURES SHOULD BE NOTED AGAIN ON MONDAY IN COMBINATION WITH BASICALLY LOW-GRADE GRADIENT WINDS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 330 PM MDT SUN AUG 18 2013 NOT MUCH CHANGE WITH ONGOING LONG TERM FORECAST. MONSOON PLUME IS NOW OVER MTNS AND EXPECT IT TO REMAIN OVER THE MTNS INTO NEXT WEEKEND. THIS WILL KEEP SCATTERED TO LIKELY POPS...SOME HEAVY...OVER THE CONTDVD. SCTD POPS WILL OCCUR OVER THE REMAINDER OF THE MTNS WHILE THE VALLEYS WILL HAVE SCTD TO ISOLD POPS. ALONG THE I-25 CORRIDOR...ISOLD POPS WILL BE POSSIBLE DURING THE MID TO LATE AFTERNOON TIME PERIOD. THE REST OF THE PLAINS WILL REMAIN GENERALLY DRY. THE ONLY EXCEPTION TO THE ABOVE WILL BE LATE WED INTO THU. A WEAK FRONT WILL MOVE DOWN LATE AFTERNOON WED. THIS ADDED LLVL SURGE WILL ENHANCE THE POPS ALONG THE I-25 CORRIDOR REGION WED EVENING AND LAST INTO THURSDAY. THERE WILL ALSO BE A SLIGHT CHANCE OF POPS ACROSS ALL OF THE PLAINS LATE WED AND THU AFTERNOON. ALL BURN SCARS WILL BE UNDER RISK FOR FLASH FLOODING GIVEN THAT THE PLUME IS NOW OVER US AND STORM MOTIONS WILL BE SLOW. TEMPS THROUGH THE PD ON THE PLAINS WILL RUN ABOUT 3 TO 6F ABOVE NORMAL. \/HODANISH && .AVIATION...ISSUED AT 330 PM MDT SUN AUG 18 2013 VFR CONDITIONS ARE EXPECTED TO CONTINUE OVER THE KALS...KCOS AND KPUB TAF SITES THROUGH TONIGHT AS UPPER RIDGING REMAINS OVER THE FORECAST DISTRICT. ENOUGH ATMOSPHERIC MOISTURE IS IN PLACE TO ALLOW ISOLATED THUNDERSTORMS OVER THE TAFS UNTIL AROUND 03Z MONDAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 11:05 AM MDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT SUN AUG 18 2013 COZ058>089-093>099-191715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1105 AM MDT SUN AUG 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE MOUNTAINS THIS AFTERNOON AND EVENING. SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING. THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 45 MPH AND SOME BRIEF MODERATE RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY OVER AND NEAR THE MOUNTAINS...WITH ISOLATED THUNDERSTORMS BEING POSSIBLE OVER PORTIONS OF THE SOUTHEAST PLAINS. LOCALLY HEAVY RAIN WILL BE POSSIBLE...AND COULD POSE A FLASH FLOOD RISK IF IT OCCURS OVER AREA BURN SCARS. OTHER STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO AROUND 45 MPH. SOME OF THE STRONGER STORMS COULD ALSO PRODUCE SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Aug 18, 2:38 PM MDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
238 PM MDT SUN AUG 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 7 S CALHAN 38.93N 104.30W
08/18/2013 E1.00 INCH EL PASO CO PUBLIC
&&Local storm report, Aug 18, 3:43 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT SUN AUG 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 4 NE SCHRIEVER AFB 38.84N 104.47W
08/18/2013 E1.00 INCH EL PASO CO PUBLIC
&&Local storm report, Aug 18, 3:44 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MDT SUN AUG 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 4 W ELLICOTT 38.84N 104.46W
08/18/2013 E0.88 INCH EL PASO CO TRAINED SPOTTER
MIXED WITH DIME SIZED HAIL.
&&
PPERALESLocal storm report, Aug 18, 4:17 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
417 PM MDT SUN AUG 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 5 S ELLICOTT 38.76N 104.40W
08/18/2013 E0.88 INCH EL PASO CO TRAINED SPOTTER
RAINFALL RATE IS 1.16IN/HR
&&
PPERALESLocal storm report, Aug 18, 4:36 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT SUN AUG 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 4 W ELLICOTT 38.84N 104.46W
08/18/2013 E0.25 INCH EL PASO CO TRAINED SPOTTER
3PM-430PM 0.91INCHES PCPN. HAIL ABOUT 1.5INCHES DEEP
COVERING GROUND.
&&
PPERALESLocal storm report, Aug 18, 4:38 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
438 PM MDT SUN AUG 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL ELLICOTT 38.84N 104.39W
08/18/2013 E1.75 INCH EL PASO CO BROADCAST MEDIA
&&
PPERALESThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:24 PM MDT | Areal Flood Advisory | PUB | Mineral | 3 hr |
| Aug 18, 1:28 PM MDT | Areal Flood Advisory | PUB | Mineral | 3 hr |
| Aug 18, 2:25 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 50 min |
| Aug 18, 2:59 PM MDT | Flash Flood Warning | PUB | Mineral | 3 hr |
| Aug 18, 3:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 42 min |
| Aug 18, 3:52 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Aug 18, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 49 min |
| Aug 18, 5:26 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.